MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49934
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while preparing for an unspecified procedure using an universa soft ureteral stent set, upon opening the package, the stent was found to be broken.It is unknown how the procedure was completed after the difficulty.It is reported that the patient did not experience any adverse effects as a result of this alleged product malfunction.Additional details regarding the patient and event has been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instruction, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual inspection noted the stent was received without tether.The proximal stent coil is torn starting at the first sideport and rotates around the side of the tubing.Length of tear measures 3mm.No other damage was found on the stent.A review of the device history record found no non-conformances that would cause or contribute to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.Review of production processes and quality inspection documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The complaint is confirmed.It is possible the stent became damaged during tether removal based on where the returned stent is torn and because it was returned without a tether.A definitive conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 01apr2019.It is inconvenient to offer the personal privacy information for the patient, it was found before the procedure.After replacing a new product the procedure was completed, there was no adverse effects be reported.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8470520
Report Number1820334-2019-00668
Device Sequence Number1922301
Product Code FAD
UDI-Device Identifier00827002499348
UDI-Public(01)00827002499348(17)210709(10)9003994
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberG49934
Device Catalogue NumberUSH-526
Device Lot Number9003994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1